# SDR BQVD2012041600000

- Difficulty date: April 16, 2012
- Submitted: April 18, 2012
- Operation: General aviation
- Aircraft: N55422
- Make and model: Cessna 172P
- Aircraft serial: 17275178
- Aircraft time: 13,525 hours
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: S21604
- Condition: Overheated
- Location: Instrument Panel
- Component: Control Panel, Cessna
- Component part number: 05135347
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, D

## Discrepancy

ON CLIMB-OUT, CREW NOTICED SMOKE EMANATING FROM ABOVE AND BELOW INSTRUMENT PANEL.  ATC WAS NOTIFIED, THE MASTER SWITCH WAS TURNED OFF, AND THEY RETURNED TO DEPARTURE.  FIRE/ RESCUE PERSONNEL VERIFIED THERE WAS NO ACTIVE FIRE.  THE ACFT WAS TURNED OVER TO MX FOR INSP AND REPAIR.  MX PERSONNEL DETERMINED THAT THE PROBLEM WAS WITH THE LANDING LIGHT SWITCH.  THE LANDING LIGHT SWITCH WAS REPLACED WITH A CURRENT PART NUMBERED SWITCH.  AN OPS CHECK WAS PERFORMED WITH NO DIFFICULTIES NOTED.
